Alert archive / Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 48, NWS Blacksburg, VA

July 30, 2018Franklin County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 30, 2018, 8:52 PM EDT for Franklin County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2018, 8:52 PM EDT (00:52 UTC)
Expired
Jul 31, 2018, 2:45 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Franklin County, VA

The radar

The Roanoke radar (KFCX), 27 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2018-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2018-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

987 
WGUS51 KRNK 310052
FFWRNK
VAC067-310645-
/O.NEW.KRNK.FF.W.0048.180731T0052Z-180731T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
852 PM EDT MON JUL 30 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Southwestern Franklin County in west central Virginia...

* Until 245 AM EDT

* At 851 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to three inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Rocky Mount...
  Ferrum...
  and Endicott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3683 8007 3683 8008 3684 8007 3685 8008
      3685 8014 3693 8016 3704 7989 3687 7985
      3681 8006

$$

JR
2 follow-up statements
052 
WGUS71 KRNK 310440
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
1240 AM EDT TUE JUL 31 2018

VAC067-310645-
/O.CON.KRNK.FF.W.0048.000000T0000Z-180731T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin VA-
1240 AM EDT TUE JUL 31 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM EDT FOR 
SOUTHWESTERN FRANKLIN COUNTY...

At 1237 AM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already
fallen. 

Some locations that will experience flooding include...
Rocky Mount...
Ferrum...
and Endicott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3683 8007 3683 8008 3684 8007 3685 8008
      3685 8014 3693 8016 3704 7989 3687 7985
      3681 8006

$$

KK
568 
WGUS71 KRNK 310642
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
242 AM EDT TUE JUL 31 2018

VAC067-310652-
/O.EXP.KRNK.FF.W.0048.000000T0000Z-180731T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin VA-
242 AM EDT TUE JUL 31 2018

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN FRANKLIN COUNTY WILL 
EXPIRE AT 245 AM EDT...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3683 8007 3683 8008 3684 8007 3685 8008
      3685 8014 3693 8016 3704 7989 3687 7985
      3681 8006

$$

KK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 7:53 PM EDT, 59 minutes earlier.

Area forecast discussion, Jul 30, 7:53 PM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
753 PM EDT Mon Jul 30 2018

.SYNOPSIS...
East to southeast winds between high pressure to the northeast
and low pressure to the southwest will pull in increasingly warm
and muggy tropical air back into the mid- Appalachian region
for at least the next several days. The threat for more
widespread showers and thunderstorms will gradually increase
through the period as a weak front approaches from the west and
then stalls over or near the area through late in the week.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 330 PM EDT Monday...

Weak wedging pattern remains in place this afternoon, with high
pressure nosing southward from New England across the Piedmont,
supporting a light east-southeasterly windflow across the mid-
Atlantic region. Meanwhile, waves of upper level energy are
rounding the base of an approaching upper level trough and have
triggered scattered showers and thunderstorms, mainly across the
mountains, a few of which have intensified to severe levels.
This trend will continue into late this evening and, while storm
intensity will diminish, the possibility of locally heavy rain
will persist as the southeasterly flow provides deep moisture
into the mountains.

Overnight, coverage of rainfall will decrease, making for
widely scattered light shower activity by dawn, more so in the
vicinity of the Blue Ridge where the terrain will provided added
lift in the southeasterly flow. Low clouds will become
widespread just after midnight, helping to limit cooling, with
overnight temperatures holding in the mid 60s to the low 70s.
Patchy fog is possible for areas which receive significant
rainfall this evening, as well as any areas where low clouds
break even for a short period of time.

Deeper moisture will enter the mid-Atlantic on Tuesday as the
upper trough deepens across the upper Mississippi Valley,
resulting in an increasingly southerly wind shift as high
pressure moves offshore. Believe coverage of showers and
thunderstorms will increase during late morning as heating
increases: spotty at first and then filling in during early
afternoon and becoming more organized. With precipitable water
values increasing into the 1.7 to nearly 2.0 inch range and
CAPEs again rising to 1500+J/Kg, heavy rain will be the main
concern. Would not be surprised for some storms to produce 2 to
3 inches rainfall amounts locally, possibly more, especially
along and east of the Blue Ridge where surface convergence
appears stronger. Will let the overnight shift have a look at
evening synoptic data to determine if/where a flash flood watch
is appropriate. Widespread clouds/scattered rain will hold
afternoon temperatures in the upper 70s/low 80s.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
As of 145 PM EDT Monday...

We are offering very limited change to the forecast that was in
place for this time period. A very generous plume of moisture
is expected to advect northeast into the region from the eastern
portion of the Gulf of Mexico in advance of a amplifying upper
level trough positioned over the Mississippi River Valley. NAEFS
Percentile output is still offering 90-99 percent values on
elements such as precipitable water and 850mb specific humidity
and the V- component of the wind across our region Tuesday
afternoon through Wednesday. This suggests high confidence in
widespread coverage of showers and storms, with locally heavy
rain likely. While the percentile numbers are not as high on
Thursday, the overall synoptic pattern does not change that
much, so that the weather should be similar to that of
Wednesday.

Thanks to abundant cloud cover and the expected precipitation,
low temperatures are forecast to be slightly above normal and
high temperatures will be slightly below normal.

Forecast confidence in the above portion of the forecast is
moderate to high regarding the overall synoptic pattern and
temperature forecast. Confidence in a greater than normal
coverage and amounts of precipitation is high. We will need to
monitor daily rainfall amounts leading into the middle of the
week to assess where any region may become more prone to flash
flooding for any potential watches or warnings.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 1215 PM EDT Monday...

The weakening upper trough over the Mississippi River valley is
expected to continue to do just that, dissipate, all while an
upper high off the southeast U.S. coast retrogrades closer to
the coast by the start or middle of the weekend. While our area
will lose the upper level dynamics associated with its location
on the eastern flanks of the trough, we will maintain a decent
low level moisture feed off the eastern parts of the Gulf of
Mexico. This will allow for a transition of our precipitation
becoming progressive diurnally based, and less organized as we
head into the weekend. There will also be a trend toward warmer
temperatures as heights build over the region and we lose the
widespread coverage of cloud cover and precipitation.

Our weather picture heading into early next week gets a bit
more uncertain. The Canadian solution wants to bring the center
of the upper high overhead and keep the better dynamics north of
the region along the northern jet which is progged to become
zonal over the U.S/Canadian border. The GFS is content to keep
the upper high just off the southeast U.S. coast all while a
shortwave trough dips south into the the mid-Atlantic region.
The European solution is similar to the Canadian in that it
keeps the best dynamics to our north near the U.S/Canadian
border, but is more nebulous on just where the center of the
upper high progresses and/or there is not just one main center,
but perhaps as many as three bull's eye of high pressure, all
across the southeast U.S. The European solution is close to a
compromise of the other two solutions, and represents what would
be close to typical early August summer pattern for the region
with near normal temperatures and diurnally based convection.
Our forecast will reflect this scenario for Monday.

Forecast confidence in the above forecast scenario is moderate
heading into the weekend, with levels dipping more to the low to
moderate side for the Monday portion of the forecast.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 745 PM EDT Monday...

Band of scattered to numerous showers and thunderstorms had
developed from KLYH to KROA to KTNB this evening. This band of
showers and thunderstorms will drift southeast through midnight
and gradually weaken but not completely dissipate as indicated
on the last few HRRR runs. Some wind gusts up to 25 knots with a
few of these storms. Visibility also reduced to MVFR/IFR due to
very heavy rain.

Overnight, expect widespread MVFR to IFR stratus to redevelop.
Additionally, may see areas of MVFR fog develop, especially
where significant rainfall occurred. Expect a return of
scattered showers and thunderstorms on Tuesday afternoon as a
strong upper level disturbance approaches from the south. Do not
expect much improvement in ceilings from the morning into the
afternoon.

Average confidence on areal coverage of precipitation and above
average confidence in formation of stratus overnight.

Extended...

Tropical airmass is expected to remain over the forecast area
through the longer-range terminal forecast period with widespread
flight restrictions often to remain in the MVFR range or lower -
especially in/near increasing threat/coverage of
showers/thunderstorms as a frontal system approaches from the west
and then stalls over the area by midweek. Therefore, any VFR flight
is expected to be relatively short-lived, not widespread, and mainly
confined to afternoon hours each day outside of any areas of
precipitation.

Confidence is moderate to high, both temporally and spatially throughout
the extended period.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...JH/NF
NEAR TERM...NF
SHORT TERM...DS
LONG TERM...DS
AVIATION...AMS/NF
Hazardous weather outlook, Jul 30, 4:10 PM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
410 PM EDT Mon Jul 30 2018

NCZ002>006-019-020-VAZ016-017-032>035-043>047-058-059-312015-
Alleghany NC-Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Carroll-
Floyd-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
410 PM EDT Mon Jul 30 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Tonight.

Thunderstorms this evening will produce heavy rain at times, which
could lead to localized flooding. Also, some of the storms could
become strong to severe, with damaging winds the main threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A wet weather pattern is expected this week with the potential for
periods of heavy rainfall and thunderstorms. This may lead to
localized flooding in some areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-018-VAZ007-009>015-018>020-022>024-WVZ042>044-507-508-312015-
Ashe-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-
Grayson-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-
Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
410 PM EDT Mon Jul 30 2018

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

A few thunderstorms during early evening may become strong to
severe, capable of producing locally damaging winds, heavy rain and
frequent lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A wet weather pattern continues for the rest of the week. Heavy
rainfall from thunderstorms may lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 30, 6:30 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
630 PM EDT MON JUL 30 2018

VAZ012-013-015-016-302315-
Grayson-Pulaski-Wythe-Carroll-
630 PM EDT MON JUL 30 2018

...STRONG THUNDERSTORMS WILL AFFECT PULASKI...WYTHE...
NORTHWESTERN CARROLL AND NORTHEASTERN GRAYSON COUNTIES...

Until 715 PM EDT.

At 629 PM EDT, strong thunderstorms extended from near Pulaski to near
Speedwell. Movement was southeast at 10 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Pulaski...
Wytheville...
Fries...
Max Meadows...
and Patterson.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3706 8096 3707 8091 3709 8092 3714 8085
      3703 8056 3701 8056 3699 8054 3697 8055
      3694 8060 3694 8063 3693 8064 3691 8062
      3668 8094 3683 8127
TIME...MOT...LOC 2229Z 293DEG 11KT 3707 8084 3685 8114

MBS
Special weather statement, Jul 30, 7:15 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
715 PM EDT MON JUL 30 2018

VAZ033-034-045-046-059-310015-
Franklin-Campbell-Bedford-Appomattox-Charlotte-
715 PM EDT MON JUL 30 2018

...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT SOUTHWESTERN
APPOMATTOX...NORTHWESTERN CHARLOTTE...CAMPBELL...CENTRAL BEDFORD AND
NORTHEASTERN FRANKLIN COUNTIES AND THE SOUTHERN CITY OF LYNCHBURG...

Until 815 PM EDT.

At 713 PM EDT, thunderstorms producing very heavy rainfall extended
from near Chamblissburg to Evergreen. Movement was southeast around
5 mph.

Locations impacted include...
Lynchburg...
Bedford...
Altavista...
Appomattox...
and Hurt.

This includes The following Locations Liberty University, The
National D-Day Memorial, and Lynchburg Airport.

Localized flooding is possible. Do not drive your vehicle through
flooded roadways.

LAT...LON 3709 7920 3711 7920 3712 7922 3710 7923
      3713 7925 3710 7930 3714 7934 3713 7934
      3712 7938 3710 7937 3708 7941 3708 7972
      3734 7980 3736 7979 3739 7874 3709 7864
TIME...MOT...LOC 2313Z 307DEG 5KT 3726 7968 3728 7880

MBS
Special weather statement, Jul 30, 7:19 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
719 PM EDT MON JUL 30 2018

VAZ012>017-032-033-310015-
Franklin-Grayson-Pulaski-Patrick-Floyd-Montgomery-Wythe-Carroll-
719 PM EDT MON JUL 30 2018

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PULASKI...FLOYD...
SOUTHEASTERN WYTHE...CARROLL...EASTERN GRAYSON...SOUTHWESTERN
FRANKLIN...NORTH CENTRAL PATRICK AND SOUTHWESTERN MONTGOMERY COUNTIES
AND THE CITY OF GALAX...

Until 815 PM EDT.

At 718 PM EDT, strong thunderstorms extended from near Childress to
near Spring Valley. Movement was southeast at 15 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Galax...
Hillsville...
Fries...
Floyd...
and Pilot.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3709 8045 3691 7999 3656 8085 3656 8097
      3675 8126
TIME...MOT...LOC 2318Z 299DEG 11KT 3702 8046 3675 8110

MBS
Special weather statement, Jul 30, 7:36 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
736 PM EDT MON JUL 30 2018

VAZ017-032-033-043-310030-
Henry-Franklin-Patrick-Floyd-
736 PM EDT MON JUL 30 2018

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL FLOYD...
NORTHWESTERN HENRY...SOUTHERN FRANKLIN AND NORTHEASTERN
PATRICK COUNTIES...

Until 830 PM EDT.

At 735 PM EDT, strong thunderstorms were located along a line
extending from near Callaway to near Ferrum to near Endicott.
Movement was southeast at 10 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Rocky Mount...
Bassett...
Sydnorsville...
Ferrum...
and Penhook.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3690 8033 3695 8016 3708 8000 3697 7961
      3689 7963 3678 7977 3669 8007
TIME...MOT...LOC 2335Z 298DEG 9KT 3700 8000 3692 8009 3689 8022

MBS
Special weather statement, Jul 30, 8:15 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
815 PM EDT MON JUL 30 2018

VAZ016-017-032-310100-
Patrick-Floyd-Carroll-
815 PM EDT MON JUL 30 2018

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN FLOYD...NORTHEASTERN
CARROLL AND CENTRAL PATRICK COUNTIES...

Until 900 PM EDT.

At 815 PM EDT, strong thunderstorms extended from Indian Valley to near
Dugspur. Movement was southeast at 10 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Floyd...
Indian Valley...
Willis...
Dugspur...
and Laurel Fork.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3656 8040 3675 8066 3695 8059 3697 8056
      3692 8028
TIME...MOT...LOC 0015Z 303DEG 10KT 3692 8054 3677 8059

MBS
Special weather statement, Jul 30, 8:34 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
834 PM EDT MON JUL 30 2018

VAZ017-032-033-043-310115-
Henry-Franklin-Patrick-Floyd-
834 PM EDT MON JUL 30 2018

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL FLOYD...NORTHERN
HENRY...SOUTHERN FRANKLIN AND NORTHEASTERN PATRICK COUNTIES...

Until 915 PM EDT.

At 834 PM EDT, strong thunderstorms extended from Sydnorsville to
near Charity. the storms are nearly stationary.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Bassett...
Sydnorsville...
Ferrum...
Woolwine...
and Snow Creek.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3681 7966 3672 8032 3689 8034 3697 7980
TIME...MOT...LOC 0034Z 327DEG 3KT 3690 7983 3685 8026

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:15 PM EDTSpecial Weather StatementRNKFloyd45 min
Jul 30, 8:16 PM EDTAreal Flood AdvisoryRNKBedford, Campbell2 hr
Jul 30, 8:29 PM EDTAreal Flood AdvisoryRNKGrayson, Wythe2 hr
Jul 30, 8:32 PM EDTAreal Flood AdvisoryRNKFloyd, Franklin, Patrick2 hr
Jul 30, 8:34 PM EDTSpecial Weather StatementRNKFranklin41 min
Jul 30, 9:03 PM EDTSpecial Weather StatementRNKHenry, Patrick42 min
Jul 30, 9:07 PM EDTSpecial Weather StatementRNKFranklin38 min
Jul 30, 9:37 PM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Patrick68 min
Jul 30, 9:39 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick36 min
Jul 30, 9:52 PM EDTSpecial Weather StatementRNKCharlotte53 min
Jul 30, 9:57 PM EDTAreal Flood AdvisoryRNKHenry, Patrick45 min
Jul 30, 10:38 PM EDTFlash Flood WarningRNKCarroll, Henry, Patrick6 hr
Jul 30, 11:23 PM EDTSpecial Weather StatementRNKPittsylvania67 min
Jul 30, 11:51 PM EDTAreal Flood WarningRNKFranklin, Henry, Pittsylvania, City of Martinsville4 hr
Jul 31, 3:46 AM EDTFlash Flood WatchRNKAmherst, Bedford, Campbell, Carroll, Floyd, Franklin and 8 more24 hr
Jul 31, 4:24 PM EDTSpecial Weather StatementRNKSmyth, Tazewell66 min
Jul 31, 5:29 PM EDTSpecial Weather StatementRNKBland, Smyth61 min
Jul 31, 6:23 PM EDTAreal Flood AdvisoryRNKBland, Giles, Wythe112 min
Jul 31, 6:29 PM EDTSpecial Weather StatementRNKGiles, Wythe61 min

Nearby

Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.